Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Feb 1, 2021, 8:41 AM EST for 6 counties in North Carolina. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2021, 8:41 AM EST (13:41 UTC)
- Expired
- Feb 1, 2021, 9:45 AM EST
- In force
- 64 min
- Issued by
- NWS Raleigh, NC
Counties Franklin County, NC, Granville County, NC, Halifax County, NC, Nash County, NC, Vance County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 89 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 1.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
180
WWUS82 KRAH 011341
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
841 AM EST Mon Feb 1 2021
NCZ008>011-026-027-011445-
Nash NC-Franklin NC-Vance NC-Warren NC-Halifax NC-Granville NC-
841 AM EST Mon Feb 1 2021
...A BAND OF LIGHT FREEZING WILL AFFECT NASH...WARREN...VANCE...
GRANVILLE...HALIFAX AND FRANKLIN COUNTIES UNTIL 945 AM EST...
At 838 AM EST, Doppler radar was tracking a band of light freezing
rain along a line extending from Oxford to Rolesville. Movement was
northeast at 30 mph.
While no significant travel impacts are expected, a patchy light
glaze may result on elevated surfaces, including bridges and
overpasses, as surface temperatures hover around the freezing mark.
Locations impacted include...
Roanoke Rapids, Henderson, Oxford, Nashville, Creedmoor, Louisburg,
Warrenton, Halifax, Butner and Scotland Neck.
LAT...LON 3654 7790 3651 7790 3648 7765 3641 7755
3637 7755 3634 7759 3632 7757 3630 7754
3632 7744 3624 7738 3621 7738 3616 7727
3611 7724 3617 7768 3591 7795 3583 7826
3593 7835 3606 7864 3614 7875 3654 7874
TIME...MOT...LOC 1338Z 232DEG 27KT 3609 7845 3568 7825
$$
26What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Feb 1, 6:45 AM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Feb 1, 6:45 AM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 645 AM EST Mon Feb 1 2021 .SYNOPSIS... A strong upper level trough will cross the region through the evening. Cool high pressure will build in Tuesday and Wednesday. && .NEAR TERM /THROUGH TONIGHT/... As of 400 AM Monday... A closed upper low and parent upper trough will rotate east through central NC through the evening. Atop continued saturation in the lowest 10kft, DCVA as individual shortwaves swing through the area, will result episodic/intermittent lift throughout the day and into the evening before waning. Strong cooling aloft will result in lowering snow levels during the afternoon and evening. Such lift is already supporting some very light and patchy freezing rain/drizzle across the northern Piedmont as temperatures hover right around the freezing mark. Will continue to handle this nuisance freezing with an SPS. As sfc temps warm into the mid/upper 30s and lower 40s later this morning and into the afternoon, expect the spotty shower to reach the ground as mainly rain. However, it's possible that the rain could briefly mix with snow/sleet if we see some stronger convective elements/higher precip rates. The better chance of seeing any snow will come after sunset, as the back-edge of spotty showers move east across central and eastern portions of the forecast area. However, with liquid equivalent of only a few hundredths, any frozen accumulations are expected to be very localized/isolated and light. Precip chances look to wind down AOA midnight, as the upper trough axis shifts east of the area. Lows in the upper 20s north to lower/mid 30s SE. && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... As of 400 AM Monday... ...Blustery and Chilly Tuesday... The upper level low over the Mid-Atlantic region will jog slowly ENEwd on Tuesday. This will leave central NC under the continued influence of the anomalously deep(1-2 SD below normal)upper trough and associated deep cyclonic flow aloft. Cannot rule out isolated flurries/sprinkles Tuesday afternoon as once last vigorous shortwave dives down the back-side of the trough Tuesday afternoon/evening. But given that this feature is largely glancing/clipping the far southern zones, will keep forecast dry. It will however serve to re-moisten the column, with thickening cloud cover during the day. The weather story of the day will be the blustery and chilly conditions. Strong gradient flow between the coastal low off the Jersey coast and cold sfc high over the upper/middle MS valley will result in sustained NWLY winds of 15 to 20 mph, gusting between 25 to 35 mph, with some higher gusts near 40 mph possible. While dry bulb temperatures will range from around 40 north to mid 40s south, wind chills will likely range from lower 30s north to upper 30s north. Winds will gradually decrease overnight, but some continued gusts into the teens is possible. Skies will finally clear from west to east Tuesday night. CAA will drive min temps overnight, ranging from lower/mid 20s NW to upper 20 SE. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... As of 459 AM Monday... High pressure builds in from the the west Wednesday and will support dry conditions through Thursday. Confidence then decreases for Friday and into the weekend, as significant model differences with the evolution of a cold front through and subsequent secondary surface cyclogenesis as the front stalls off the SE coast. The ECMWF shows conditions briefly drying out Saturday before returning moisture to the area again Saturday night into Sunday. The GFS is slightly slower with the lead front, but shows more in the way of an ana-frontal precip band late Friday through Saturday night. Temperatures and p-types will have to be watched closely as CAD development is likely across the NC Piedmont, particularly towards the end of the precip event. For now, will advertise rain chances for all of central NC with another widespread soaking expected Friday into the weekend. Temperatures Friday and Saturday are in the 50s but will likely have to trend cooler as there is more model agreement. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... As of 645 AM Monday... Ceilings will be slow to improve from west to east throughout the day, lifting to MVFR at KGSO and KINT during late morning/midday and then finally VFR during the late afternoon/early evening. At KRDU, KFAY, and KRWI, expect even slower improvement, with ceilings lifting to IFR by midday and then MVFR during the late afternoon/early evening. Also, patchy light rain/snow showers will track west to east across the area during the afternoon and evening as the upper level trough traverses the area. Outlook: MVFR ceilings could linger at eastern TAF sites through daybreak Tuesday. Dry VFR conditions will dominate continue through at least Thursday, with the next weather system to impact the region possible by the weekend. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...KC/CBL NEAR TERM...CBL SHORT TERM...CBL LONG TERM...CA AVIATION...CBL
Hazardous weather outlook, Feb 1, 4:14 AM EST, 4 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 414 AM EST Mon Feb 1 2021 NCZ009>011-026>028-042-043-073>078-083>086-088-089-020915- Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Johnston-Wilson-Stanly- Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond-Scotland-Hoke- Cumberland-Sampson- 414 AM EST Mon Feb 1 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007-008-021>025-038>041-020915- Person-Granville-Forsyth-Guilford-Alamance-Orange-Durham-Davidson- Randolph-Chatham-Wake- 414 AM EST Mon Feb 1 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Some patchy freezing drizzle this morning could result in some patchy slick spots, mainly on bridges and overpasses. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 1, 8:41 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
841 AM EST Mon Feb 1 2021
NCZ008>011-026-027-011445-
Nash NC-Franklin NC-Vance NC-Warren NC-Halifax NC-Granville NC-
841 AM EST Mon Feb 1 2021
...A BAND OF LIGHT FREEZING WILL AFFECT NASH...WARREN...VANCE...
GRANVILLE...HALIFAX AND FRANKLIN COUNTIES UNTIL 945 AM EST...
At 838 AM EST, Doppler radar was tracking a band of light freezing
rain along a line extending from Oxford to Rolesville. Movement was
northeast at 30 mph.
While no significant travel impacts are expected, a patchy light
glaze may result on elevated surfaces, including bridges and
overpasses, as surface temperatures hover around the freezing mark.
Locations impacted include...
Roanoke Rapids, Henderson, Oxford, Nashville, Creedmoor, Louisburg,
Warrenton, Halifax, Butner and Scotland Neck.
LAT...LON 3654 7790 3651 7790 3648 7765 3641 7755
3637 7755 3634 7759 3632 7757 3630 7754
3632 7744 3624 7738 3621 7738 3616 7727
3611 7724 3617 7768 3591 7795 3583 7826
3593 7835 3606 7864 3614 7875 3654 7874
TIME...MOT...LOC 1338Z 232DEG 27KT 3609 7845 3568 7825
26The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 9:16 PM EST | River Flood Warning | RAH | Johnston | 43 hr |
| Jan 31, 11:55 PM EST | River Flood Warning | RAH | Johnston | 9 hr |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.